Share Facebook
Crohn's Disease Forum » Treatment » Humira/Adalimumab » Just started Humira - pain!!


02-07-2013, 03:30 PM   #1
chattertess
 
chattertess's Avatar
 
Join Date: Oct 2012
Location: East Sussex, United Kingdom

My Support Groups:
Just started Humira - pain!!

I had my loading dose (4 shots) of Humira on Tuesday, and was pleasantly surprised that I felt fine for the remainder of the day! I had been dreading starting it, as I'd had terrible times when I was on Remicade.

However, yesterday and today I've had some of the worst cramping I've ever had (feels like my insides are being ripped apart), and VERY sudden needing to leg it to the toilet. I even didn't make it at one point its really embarrassing and so stressful. This has happened at least 3 times yesterday and today, and generally feeling rough anyway.

Wondering if this is something to worry about or not? I'm very aware of any side effects, as I had such bad ones from Remicade for months. I also had two visual auras in one day, with migraines. Very out of the ordinary for me.

Any advice? Should I see a doctor tomorrow?
02-07-2013, 05:43 PM   #2
elvie
 
Join Date: Jan 2013
Location: Adelaide, South Australia, Australia

My Support Groups:
That sounds awful! I had my first four loading doses two weeks ago and just gave myself the next two. I didn't have those side effects although I did feel absolutely awful (severe headaches-more like migraines, flu-like symptoms and complete exhaustion) for several hours up to about a week after I have the four doses.

I'm assuming that the worst side effects occur after the loading doses and that once it's down to 1/fortnight they will decrease significantly (at least I hope so!). Maybe you should at least call your doctor and describe your symptoms, even if they say it's nothing unusual? If it gives you peace of mind to talk it over with someone I'd do it.

All the best to you, and I hope your symptoms calm down soon!
02-07-2013, 11:17 PM   #3
Michelle89
Senior Member
 
Join Date: Jan 2013
Location: Michigan

My Support Groups:
I just had my first loading dose yesterday afternoon. Felt good all day today until late this afternoon. Now I have a headache and flu like symptoms. I'm assuming it is side effects and not that I'm catching something. I have been going to the bathroom more frequently but I have been a bit constipated on the prednisone so at this point it's not all that bad.

Sorry you are having pain, I have not had that. But I have had a few times of being pretty uncomfortable but can't really say pain. I am still on prednisone not sure if that is making the difference? If you are still having pain tomorrow I would contact your doctors office to see what they say, especially being the weekend.

Hope you feel better soon!
__________________
Diagnosed Crohn's Disease 12/2000
Emergency Resection at Terminal Ileum in 12/2000
Past Meds:
Pentasa
Entocort
Prednisone when in flare
Currently on:
Imuran (100mg)
Prednisone for Flare
Humira
Also Taking: Vitamin D3, folate, Magnesium, Omega-3's, probiotic, general muliti-vitamin
02-08-2013, 02:36 AM   #4
Thermo
Senior Member
 
Thermo's Avatar
 
Join Date: Jul 2012
Location: NorCal, California
Yeah go see a doctor, there is nothing you can do right now, he doesn't have a magical pill that can remove the Humira out of you but the half life is 8 days and just go see them before your next dose is due. Are you passing blood at all? Good luck, keep an eye out for the visual auras with migraines. If you experience a lot of those it is a sign for increased stroke risk in women as you age.
__________________
Diagnosed-1992 (Age 8) Regional Enteritis 555.0

Meds - Humira, B-12 Injections, Vitamin D, Iron, VSL#3

Surgery - Open Ileocolic Resection July 24, 2012 (44cm removed 17 inches including appendix)

My Advice: Find a good GI, Primary Doctor, Optician, and spouse and stick with them, don't be afraid of the Biologics and 6 MP's if you hit the disease hard at diagnosis you fight off the natural progression and have a better quality of life.

http://www.youtube.com/watch?v=PC2VyIxiWmk
02-08-2013, 06:07 AM   #5
chattertess
 
chattertess's Avatar
 
Join Date: Oct 2012
Location: East Sussex, United Kingdom

My Support Groups:
No blood, which is a good start! I think I'll call the nurse just to be safe, and keep an eye on the visual auras. They really freak me out

Thanks everyone for your replies
Reply

Crohn's Disease Forum » Treatment » Humira/Adalimumab » Just started Humira - pain!!
Thread Tools


All times are GMT -5. The time now is 04:06 PM.
Copyright 2006-2017 Crohnsforum.com